Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 411, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 15, 2006, 2:51 PM EDT for Walker County, Whitfield County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 2:51 PM EDT (18:51 UTC)
- Expired
- Aug 15, 2006, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 151851 SVRFFC GAC295-313-151915- /O.NEW.KFFC.SV.W.0411.060815T1851Z-060815T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT TUE AUG 15 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALKER COUNTY IN NORTHWEST GEORGIA WHITFIELD COUNTY IN NORTHWEST GEORGIA * UNTIL 315 PM EDT * AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF TILTON...MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLNOW. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3475 8511 3463 8521 3457 8509 3470 8489 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 11:15 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 15, 11:15 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EDT TUE AUG 15 2006 .UPDATE... SHOWERS AHEAD OF THE SURFACE FRONT LOCATED OVER EASTERN TENNESSEE MOVING ACROSS NORTHWEST GEORGIA. ANOTHER AREA OF SHOWERS HAVE DEVELOPED OVER EASTERN GEORGIA AS WELL. HAVE INCREASED POPS OVER EASTERN GEORGIA TO CHANCE CATEGORY THROUGH EARLY THIS AFTERNOON TO ACCOUNT FOR CURRENT TRENDS. NARROW BAND OF CLOUDS MOVING SOUTHWARD ACROSS CENTRAL PORTIONS OF FORECAST AREA...THE SPEED OF MOVEMENT AND BREAKS NOTED IN CLOUDS HAVING A LIMITED AFFECT ON TEMPERATURE FORECAST AT THIS TIME AND NO CHANGES ARE EXPECTED TO TEMPERATURE FORECAST. UPDATED ZONES WILL BE ISSUED SHORTLY. && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 15, 11:05 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1105 AM EDT TUE AUG 15 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1105 AM EDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DISCUSSION... THE SURFACE HIGH PRESSURE RIDGE THAT WAS ACROSS THE AREA THIS MORNING HAS WEAKENED AND A FRONTAL SYSTEM WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON. THE FORECAST MODELS SHOW THIS FRONTAL SYSTEM WEAKENING AS IT MOVES SOUTH INTO NORTH GEORGIA AND KEEPING THE BETTER DYNAMICS WEST OF THE STATE. INSTABILITY SHOULD BE SUFFICIENT FOR SCATTERED THUNDERSTORM DEVELOPMENT...HOWEVER VERTICAL WIND SHEAR WILL BE NEGLIGIBLE. ANOTHER LIMITING FACTOR WILL BE VERY WARM TEMPERATURES IN THE UPPER LEVELS. ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON AND EVENING SHOULD STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 15, 2:14 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 214 PM EDT TUE AUG 15 2006 GAZ005-151845- 214 PM EDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MURRAY COUNTY UNTIL 245 PM EDT... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ETON...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL LIKELY PRODUCE PEA SIZED HAIL AND WINDS GUSTING TO NEAR 45 MPH.
Special weather statement, Aug 15, 2:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 PM EDT TUE AUG 15 2006 GAZ053-151900- 228 PM EDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN COWETA COUNTY UNTIL 300 PM EDT... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST NEWNAN...MOVING SOUTHEAST AT 10 MPH. WINDS GUSTING TO NEAR 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
Special weather statement, Aug 15, 2:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT TUE AUG 15 2006 GAZ002-004-012-151915- 245 PM EDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 315 PM EDT... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VILLNOW...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GORDON...WALKER AND WHITFIELD COUNTIES THROUGH 315 PM EDT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 15, 2:48 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 248 PM EDT TUE AUG 15 2006 GAZ006-007-151915- 248 PM EDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...40 MPH WINDS...AND FREQUENT LIGHTNING IN GILMER AND FANNIN COUNTIES UNTIL 315 PM EDT... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF OASIS...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GILMER AND FANNIN COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGDON...EPWORTH AND OASIS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:17 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.